Alert archive / New York / Wind Advisories in 2013

Wind Advisory 9, NWS Burlington, VT

November 17, 2013Clinton County, Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this wind advisory at Nov 17, 2013, 3:50 AM EST for Clinton County, Franklin County, St. Lawrence County, New York. It took effect at Nov 17, 2013, 7:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2013, 3:50 AM EST (08:50 UTC)
In effect from
Nov 17, 2013, 7:00 PM EST
Expired
Nov 18, 2013, 3:17 PM EST
In force
20 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2055 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WWUS71 KBTV 170850
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
350 AM EST SUN NOV 17 2013

NYZ026-027-029-030-087-172200-
/O.NEW.KBTV.WI.Y.0009.131118T0500Z-131118T2100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...OGDENSBURG...POTSDAM...GOUVERNEUR
350 AM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
MONDAY.

* LOCATIONS...THE ST. LAWRENCE VALLEY AND WESTERN ADIRONDACKS OF
  NEW YORK.

* HAZARDS...STRONG GUSTY WINDS. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE LATE TONIGHT REACHING PEAK SPEEDS
  BY MONDAY MORNING THEN DIMINISH AROUND SUNSET.

* IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND MAY CAUSE
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
5 follow-up statements
568 
WWUS71 KBTV 171707
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1207 PM EST SUN NOV 17 2013

NYZ028-031-180900-
/O.EXB.KBTV.WI.Y.0009.131118T0000Z-131118T2100Z/
EASTERN CLINTON-WESTERN CLINTON-
INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA
1207 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
MONDAY.

* LOCATIONS...CLINTON COUNTY NEW YORK.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTH WINDS WILL INCREASE LATE THIS EVENING...TURN TO
  THE SOUTHWEST AND REACH PEAK SPEEDS MONDAY MID-DAY...BEFORE
  DIMINISHING AROUND SUNSET.

* IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-029-030-087-180900-
/O.EXT.KBTV.WI.Y.0009.131118T0000Z-131118T2100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...OGDENSBURG...POTSDAM...GOUVERNEUR
1207 PM EST SUN NOV 17 2013

...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE WIND
ADVISORY...FROM 7 PM THIS EVENING TO 4 PM EST MONDAY.

* LOCATIONS...THE ST. LAWRENCE VALLEY AND WESTERN ADIRONDACKS OF 
  NEW YORK.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTH WINDS WILL INCREASE LATE THIS EVENING...TURN TO
  THE SOUTHWEST AND REACH PEAK SPEEDS MONDAY MID-DAY...BEFORE
  DIMINISHING AROUND SUNSET.

* IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

LAHIFF
742 
WWUS71 KBTV 180619
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
119 AM EST MON NOV 18 2013

NYZ026>031-087-181200-
/O.CON.KBTV.WI.Y.0009.000000T0000Z-131118T2100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG...
POTSDAM...GOUVERNEUR
119 AM EST MON NOV 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE THE WIND
ADVISORY...UNTIL 4 PM EST THIS AFTERNOON.

* LOCATIONS...ST. LAWRENCE VALLEY AND ADIRONDACKS OF NEW YORK.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY SOUTH WINDS WILL SHIFT TO SOUTHWEST BETWEEN 2 AND
  4 AM AND WILL BE STRONG THROUGH MID-DAY...BEFORE DIMINISHING
  AROUND SUNSET.

* IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND CAUSE 
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
776 
WWUS71 KBTV 180917
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
417 AM EST MON NOV 18 2013

NYZ026>031-087-181730-
/O.CON.KBTV.WI.Y.0009.000000T0000Z-131118T2100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG...
POTSDAM...GOUVERNEUR
417 AM EST MON NOV 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE THE WIND
ADVISORY...UNTIL 4 PM EST THIS AFTERNOON.

* LOCATIONS...ST. LAWRENCE VALLEY...NORTHWEST ADIRONDACKS...AND
  CLINTON COUNTY OF NEW YORK.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTHWEST WINDS HAVE ALREADY GUSTED TO NEAR 50 MPH
  EARLY THIS MORNING. WINDS WILL CONTINUE TO BE STRONG AND GUSTY
  ESPECIALLY AGAIN THROUGH MID-DAY...BEFORE DIMINISHING AROUND
  SUNSET.

* IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND CAUSE 
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
135 
WWUS71 KBTV 181728
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1228 PM EST MON NOV 18 2013

NYZ026>031-087-182100-
/O.CON.KBTV.WI.Y.0009.000000T0000Z-131118T2100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG...
POTSDAM...GOUVERNEUR
1228 PM EST MON NOV 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE THE WIND
ADVISORY...UNTIL 4 PM EST THIS AFTERNOON.

* LOCATIONS...ST. LAWRENCE VALLEY...NORTHWEST ADIRONDACKS...AND 
  CLINTON COUNTY OF NEW YORK.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH
  THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET.

* IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
838 
WWUS71 KBTV 182017
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
317 PM EST MON NOV 18 2013

NYZ026>031-087-182130-
/O.CAN.KBTV.WI.Y.0009.000000T0000Z-131118T2100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG...
POTSDAM...GOUVERNEUR
317 PM EST MON NOV 18 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR SAINT LAWRENCE...FRANKLIN AND CLINTON COUNTIES OF NEW
YORK.

GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH ACROSS THE AREA THIS AFTERNOON
WILL BE WEAKEN AS WE HEAD INTO THE EVENING AND OVERNIGHT HOURS AND
WILL BE BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:17 AM EST, 33 minutes earlier.

Area forecast discussion, Nov 17, 3:17 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
317 AM EST SUN NOV 17 2013

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE REGION TODAY. MILD
AND INCREASINGLY WINDY CONDITIONS ARE EXPECTED WITH ANOTHER DAY OF
TEMPERATURES IN THE 50S. A COLD FRONT WILL PASS THROUGH NORTHERN
NY LATE TONIGHT AND VERMONT MONDAY MORNING...BRINGING RAIN SHOWERS AND
WIND GUSTS TO 35 TO 50 MPH FROM THE SOUTH AND SOUTHWEST. OTHER
THAN A FEW SNOW SHOWERS ACROSS THE HIGHER TERRAIN MONDAY NIGHT AND
TUESDAY...DRIER AND COLDER CONDITIONS RETURN TO THE REGION NEXT
WEEK AS HIGH PRESSURE SETTLES OVER THE NORTHEAST.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1240 AM EST SUNDAY...CRAZY RANGES IN TEMPERATURES EARLY THIS
MORNING AND NOT EXPECTING A WHOLE LOT OF CHANGE FOR THE REST OF
THE NIGHT. WARMEST IN WESTERN VERMONT AND THE ST. LAWRENCE VALLEY
AND GENERALLY ABOVE FREEZING AND BELOW FREEZING IN THE ADIRONDACKS
AND EASTERN VT.

THE MID-SLOPE ELEVATION BAND REMAIN MIXED WITH LIGHT WINDS IN A
WARM AIR ADVECTION REGIME. TEMPERATURES RANGED FROM 21F AT CANAAN
VERMONT TO 46F IN A FEW MID-SLOPE LOCATIONS SUCH AS UNDERHILL
VERMONT AT MIDNIGHT. ALSO, THE FAR SW PORTION OF THE ST. LAWRENCE
VALLEY HAS ALSO WARMED INTO THE 40S.

TEMPERATURES SHOULD BE NEAR OR AT THEIR MINIMUMS NOW...WITH A
GENERAL STABILIZING EXPECTED FOR THE REST OF THE NIGHT...WITH SOME
WARMING TOWARDS MORNING. AN INCREASE IN CLOUD COVER CAN ALSO BE
EXPECTED THROUGH THE NIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
AS OF 408 PM EST SATURDAY...FOCUS DURING THE SHORT TERM PERIOD
CONTINUES TO BE GUSTY TO POTENTIALLY STRONG WINDS AHEAD AND BEHIND
A COLD FRONTAL PASSAGE SUNDAY NIGHT THROUGH MONDAY. CONFIDENCE
CONTINUES TO INCREASE FOR THE POSSIBILITY OF A WIND ADVISORY
WITH SURFACE WIND GUSTS TO 40 TO 50 MPH.

FOR SUNDAY...SHOULD BE A MAINLY DRY DAY AS LATEST NWP GUIDANCE
CONTINUES TO SLOW THE EASTWARD PROGRESSION OF A COLD FRONT
ATTACHED TO A DEEPENING LOW PRESSURE SYSTEM MOVING THROUGH THE
GREAT LAKES. 925MB TEMPS RISE TO NEAR +8C DURING THE AFTERNOON WITH
A WARM FRONT LIFTING THROUGH THE AREA SUPPORTING EVEN WARMER
HIGHS THAN SATURDAY...BUT THERE WILL BE MORE CLOUDS AROUND AND
POSSIBLY A FEW SHOWERS SO HAVE KEPT TEMPS GENERALLY IN THE MID TO
UPPER 50S FROM THE GREEN MTNS WESTWARD. ACROSS PORTIONS OF EASTERN
VERMONT COOLER TEMPS IN THE UPPER 40S TO LOWER 50S AREA LIKELY DUE
TO SOME WEAK COLD AIR DAMMING FROM NORTHERLY FLOW ON THE DEPARTING
HIGH.

MAIN EVENT FOR THE PERIOD STARTS SUNDAY NIGHT AS SURFACE LOW PRESSURE
MOVING NORTHEAST OUT OF THE GREAT LAKES INTO SOUTHERN QUEBEC
DEEPENS RAPIDLY AND THE PRESSURE GRADIENT TIGHTENS UP. AN
IMPRESSIVE 925MB JET OF 50-60KTS DEVELOPS ACROSS THE SAINT
LAWRENCE AND CHAMPLAIN VALLEYS COINCIDING WITH A CLASSIC RISE/FALL
PRESSURE COUPLET NORTHWEST OF THE CWA. A LOT OF SIMILARITIES WITH
THIS EVENT COMPARED TO THE HIGH WIND EVENT ABOUT 2 WEEKS
AGO...THOUGH THE LOW ISN'T QUITE AS DEEP AND THE PRESSURE COUPLET
IS A LITTLE FARTHER REMOVED FROM THE BTV CWA. AN ADDITIONAL PIECE
TO THE PUZZLE WHICH MAY ALLOW FOR SOME HIGHER GUSTS IS THE
POTENTIAL FOR SOME ELEVATED INSTABILITY WHICH THE NAM AND LOCAL
HI-RES WRF MODELS CONTINUE TO SHOW SUNDAY NIGHT WITH SIMULATED
RADAR REFLECTIVITY DEVELOPING A FINE LINE OF MORE INTENSE SHOWERS
EMBEDDED IN THE GENERAL RAIN AREA ACCOMPANYING THE FRONTAL PASSAGE.
CURRENT FEELING IS THAT WE'LL LIKELY NEED A WIND ADVISORY FOR
PORTIONS OF THE AREA FOR THE EVENT...BUT WE'VE GOT ENOUGH TIME TO
ALLOW FUTURE SHIFTS TO ASSESS IT MORE. DON'T EXPECT LOWS SUNDAY
NIGHT REALLY TO GO ANYWHERE WITH CLOUDS AND WIND...SO LOOK FOR
TEMPS HOLDING FAIRLY STEADY IN THE MID 40S TO MID 50S
EARLY...RISING TO NEAR 60 IN SOME PLACES BY 12Z MONDAY.

POST FRONTAL PASSAGE MONDAY MORNING STRONG SYNOPTIC WINDS CONTINUE
FROM THE SOUTHWEST WITH MEAN 925-850MB WINDS STILL RANGING FROM
40-50 KTS. LIKELY TO CONTINUE TO SEE GUSTS TO 50 MPH ACROSS
PORTIONS OF THE AREA ESPECIALLY THE ST. LAWRENCE VALLEY THROUGH
AT LEAST MID-DAY...SLOWLY ABATING DURING THE AFTERNOON. PRECIP
SHIFTS EAST AND OUT OF VERMONT BY NOON WITH JUST A SLIGHT CHANCE
OF SHOWERS AFTER 18Z AS A MID-LEVEL DRY SLOT WORKS INTO THE
REGION WITH TOTAL RAINFALL FROM THE EVENT LIKELY AROUND A HALF TO
1 INCH. HIGH TEMPS WILL BE VERY DIFFICULT TO FORECAST AT THIS TIME
DUE TO EARLY FROPA TIMING BUT FEEL HIGHS WILL GENERALLY BE EARLY
IN THE MORNING AS 925MB TEMPS FALL FROM AROUND +10C AT 12Z TO +2
BY 00Z TUESDAY.

DRIER CONDITIONS AND LESS WINDY CONDITIONS RETURN MONDAY NIGHT AS
HIGH PRESSURE BUILDS EAST OUT THE GREAT LAKES INTO THE REGION.
STRONG COLD AIR ADVECTION CONTINUES WITH TEMPS FALLING INTO THE
20S AND 30S SUPPORTING A TRANSITION TO SNOW SHOWERS ACROSS THE
HIGHER TERRAIN WHERE SOME MOISTURE WILL LINGER. VALLEY LOCALES
WILL REMAIN DRY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 309 AM EST SUNDAY...GOOD CONSISTENCY BETWEEN THE 00Z ECMWF/GFS
THROUGH THURSDAY WITH STRONG SURFACE HIGH BUILDING ACROSS THE
REGION WITH A PERIOD OF DRY WEATHER EXPECTED. MODEL SOLUTIONS
DIVERGE HOWEVER FOR FRIDAY/SATURDAY.

LOOK FOR CLEARING SKIES TUESDAY NIGHT WITH WINDS SUBSIDING
OVERNIGHT...ALLOWING FOR GOOD RADIATIONAL COOLING. EXPECT LOWS IN
THE MID TEENS TO LOWER 20S. RIDGE AXIS OVERHEAD ON WEDNESDAY.
DESPITE SUNSHINE...HIGH TEMPERATURES WILL ONLY REACH THE MID AND
UPPER 30S...A GOOD 5 DEGREES BELOW NORMAL. IT WILL BE MAINLY CLEAR
AND CHILLY ONCE AGAIN WEDNESDAY NIGHT WITH LOWS MAINLY IN THE 20S.
ON THURSDAY...SURFACE HIGH MOVES EAST OF NEW ENGLAND. THIS WILL
ALLOW FOR RETURN SOUTH TO SOUTHWEST FLOW TO DEVELOP AND FOR
TEMPERATURES TO RETURN TO MORE SEASONAL LEVELS WITH HIGHS IN THE
LOWER TO MID 40S. CHANCES FOR SOME PRECIPITATION INCREASE FRIDAY
INTO SATURDAY. SHALLOW COLD FRONT DROPS SOUTH ACROSS THE AREA
THURSDAY NIGHT/FRIDAY. THIS WILL BE FOLLOWED BY A STRONGER TROUGH
MOVING IN FROM THE GREAT LAKES REGION NEXT WEEKEND. GFS/ECMWF
OFFERING DIFFERING SOLUTIONS REGARDING TIMING/STRENGTH OF SYSTEM SO
CONFIDENCE IN THE DETAILS NOT ALL THAT HIGH AT THIS TIME. HAVE
CONTINUED WITH PREVIOUS THINKING OF 20-30 PERCENT POPS FOR FRIDAY
AND 40 PERCENT CHANCE FOR SNOW/RAIN SHOWERS SATURDAY.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
THROUGH 06Z MONDAY...VFR CONDS EXPECTED THROUGH 12Z WITH ONLY
PASSING MID TO HIGH LEVEL CLOUDS AND LIGHT SOUTH TO SOUTHEASTERLY
FLOW GENERALLY 5 KTS OR LESS. ONLY EXCEPTION AT KRUT WHERE
SOUTHEASTERLY FLOW FROM 8-12 KTS EXPECTED OVERNIGHT. AFTER 12Z A
MIX OF CIGS AS SOUTH/SOUTHEASTERLY FLOW INCREASES OVER TIME
ALLOWING SOME LOWER LEVEL MARINE STRATUS TO ADVANCE NORTHWARD INTO
VT TERMINALS. MVFR BECOMING LIKELY AT KMPV BUT HAVE TRENDED ABOVE
GUIDANCE OFFERING MAINLY BKN/OVC VFR CIGS ELSEWHERE. CONDITIONS
THEN LOWER TO MVFR ALL LOCATIONS AFTER 00Z MONDAY AND TO IFR AT
KMPV. AS WINDS INCREASE ALOFT HAVE ALSO MENTIONED THE POSSIBILITY
OF LLWS AT KSLK DURING SUNDAY BEFORE DEEPER MIXING OCCURS. OUTSIDE
SOME PATCHY MARINE STRATUS/DRIZZLE EAST AFTER 18Z...NO PCPN IS
EXPECTED TILL AFTER 00Z WHEN CHANCES FOR LIGHT RAIN OR SHOWERS
INCREASES. POSSIBILITY OF LOW LEVEL WIND SHEAR SUNDAY EVENING.

OUTLOOK 06Z MONDAY THROUGH THURSDAY...

06Z MONDAY THROUGH 18Z MONDAY...STRONG FRONTAL SYSTEM MOVES
ACROSS THE REGION FROM W-E EARLY MONDAY MORNING. THIS SYSTEM WILL
BRING GUSTY WINDS TO 30-35 KTS IN ADVANCE OF THE FRONT AT BTV. THE
OTHER TAF SITES WILL SEE LESS SURFACE WIND...BUT THERE IS
POSSIBILITY FOR LOW LEVEL WIND SHEAR THROUGH 12Z MONDAY. MVFR/IFR
UNTIL PASSAGE OF FRONT BETWEEN 09-15Z MONDAY. WINDS SHIFT INTO
THE W-SW WITH GUSTS UP TO 35 KTS AT KMSS LATE MONDAY MORNING.

18Z MONDAY THROUGH 00Z WEDNESDAY...PREDOMINANTLY VFR...EXCEPT SOME
MVFR RAIN/SNOW SHOWERS POSSIBLE...MAINLY SLK/MPV. NW WINDS 10-20
KTS.

00Z WEDNESDAY ONWARD...VFR UNDER BUILDING HIGH PRESSURE.

&&

.MARINE...
THE COMBINATION OF STRENGHTENING LOW PRESSURE IN THE UPPER
MISSISIPPI RIVER VALLEY THAT WILL MOVE ACROSS THE NORTHERN GREAT
LAKES TODAY THROUGH TONIGHT...AND HIGH PRESSURE OFF THE ATLANTIC
COAST...WILL BRING STRONG SOUTHERLY WINDS TO THE CHAMPLAIN VALLEY
THROUGH MONDAY.

A LAKE WIND ADVISORY IS IN EFFECT TODAY AND WILL LIKELY RUN
THROUGH MONDAY. SOUTH WINDS OF 20 TO 30 KNOTS TODAY WILL INCREASE
TO 30 TO 40 KNOTS FOR A TIME TONIGHT. WINDS WILL EASE A BIT DURING
MONDAY WHILE BECOMING MORE SOUTHWESTERLY. WAVE HEIGHTS WILL BUILD
TO 3 TO 5 FEET TODAY ON THE BROAD LAKE AND TO 4 TO 6 FEET
TONIGHT. WAVE HEIGHTS WILL BE HIGHEST ON THE CENTRAL AND NORTHERN
PORTIONS OF THE LAKE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SISSON
NEAR TERM...SISSON
SHORT TERM...LAHIFF
LONG TERM...RJS
AVIATION...RJS
MARINE...SLW/RJS
Hazardous weather outlook, Nov 16, 4:07 AM EST, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
407 AM EST SAT NOV 16 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-170915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
407 AM EST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG AND GUSTY WINDS OF 35 TO 50 MPH ARE POSSIBLE ACROSS
NORTHERN NEW YORK...THE NORTHERN CHAMPLAIN VALLEY AND THE HIGHER
ELEVATIONS OF THE WESTERN SLOPES OF THE NORTHERN GREEN MOUNTAINS
SUNDAY NIGHT INTO MONDAY AS A DEEPENING LOW PRESSURE AREA OVER THE
WESTERN GREAT LAKES SUNDAY NIGHT MOVES NORTHEAST INTO CANADA. SOME
ISOLATED POWER OUTAGES ARE POSSIBLE...DUE TO DOWNED TREE BRANCHES
SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.